MAUDE Adverse Event Report: ARTHREX, INC. SUREFIRE SCORPION NEEDLE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SUREFIRE SCORPION NEEDLE; MANUAL INSTR, GENERAL SURGICAL
Model Number SUREFIRE SCORPION NEEDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11/27/2025, an arthrex subsidiary employee reported via (b)(4) that an ar-13991n surefire scorpion needle tip broke during a suture passage, and another suture passer was used.The needle tip remained inside the joint, causing a 30-minute delay in the rotator cuff repair procedure.Additional information was received on 12/05/25.The rep advised that it was reported that the surgeon was attempting to pass the needle through the cuff to place the stitch, with no other device involved at the time.They attempted to remove the fragment of the broken needle but were unsuccessful.The exact additional time could not be quantified; however, it was reported that the surgeon spent some time trying to remove the fragment and eventually gave up.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause of the reported failure is user error, such as striking bone or applying excessive force when attempting to pass the needle through fibrous or calcified tissue, as warned in the directions for use.(dfu-0392-sub).To help avoid needle breakage and potential patient injury: do not resterilize or reuse the scorpion suture passer needle.Avoid striking bone or using excessive force to pass the needle through fibrous/calcific tissue.If excessive force is encountered, replace the needle, reposition the device and pass in a different area.Ensure a secure grasp of tissue to prevent the needle from buckling under the tissue.Avoid "dry" repetitive actuations outside the surgical site.Abrasion of the needle surface can occur that may inhibit proper function.The complaint allegation could not be confirmed, as the device was not received for evaluation, and no evidence of the reported failure was provided.

Brand Name
SUREFIRE SCORPION NEEDLE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23830109
Report Number1220246-2025-05669
Device Sequence Number14710376
Product Code MDM
UDI-Device Identifier00888867015920
UDI-Public(01)00888867015920(11)250416(17)300331(10)15421382
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUREFIRE SCORPION NEEDLE
Device Catalogue NumberAR-13991N
Device Lot Number15421382
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown